Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 192, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 22, 2008, 3:58 PM EDT for Berkeley County, Dorchester County, South Carolina. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2008, 3:58 PM EDT (19:58 UTC)
- Expired
- Jun 22, 2008, 5:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 100 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 4:10 PM EDT | TSTM WND DMG | 5 E Macbeth, SC | SEVERAL 3 INCH TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 317 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 866 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 221958
SVRCHS
SCC015-035-222100-
/O.NEW.KCHS.SV.W.0192.080622T1958Z-080622T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT SUN JUN 22 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 500 PM EDT
* AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED 7 MILES EAST OF HARLEYVILLE...OR ABOUT 15 MILES EAST OF SAINT
GEORGE...MOVING SOUTHEAST AT 23 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORMS INCLUDE...
HARLEYVILLE...DORCHESTER...
CROSS...
RIDGEVILLE...
BONNEAU BEACH...SAINT STEPHEN...
GIVHANS...BONNEAU...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM COMPLEX. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3351 7996 3332 7973 3327 7955 3298 8003
3302 8015 3294 8032 3305 8039 3306 8062
3316 8071 3318 8080 3334 8051 3327 8041
3328 8029 3331 8025 3345 8022 3352 8006
TIME...MOT...LOC 1958Z 315DEG 20KT 3324 8031
$$2 follow-up statements
000
WWUS52 KCHS 222027
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
428 PM EDT SUN JUN 22 2008
SCC015-035-222100-
/O.CON.KCHS.SV.W.0192.000000T0000Z-080622T2100Z/
BERKELEY SC-DORCHESTER SC-
428 PM EDT SUN JUN 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR DORCHESTER AND BERKELEY COUNTIES...
AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SPRING HILL...OR ABOUT 15 MILES NORTHWEST OF
SUMMERVILLE...MOVING SOUTHEAST AT 32 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...COLLEGE PARK...CROSS...DORCHESTER...EADYTOWN...
GIVHANS...GOOSE CREEK...HARLEYVILLE...JAMESTOWN...JEDBURG...
KNIGHTSVILLE...MONCKS CORNER...PINOPOLIS...REEVESVILLE...
RIDGEVILLE...SAINT GEORGE...SAINT STEPHEN...SANGAREE AND SUMMERVILLE.
THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3334 8051 3327 8041 3328 8029 3331 8025
3345 8022 3349 8008 3346 7996 3332 7973
3327 7956 3298 8003 3302 8015 3294 8032
3305 8039 3307 8062 3316 8071 3318 8080
TIME...MOT...LOC 2028Z 306DEG 28KT 3320 8025
$$000
WWUS52 KCHS 222055
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
456 PM EDT SUN JUN 22 2008
SCC015-035-222106-
/O.EXP.KCHS.SV.W.0192.000000T0000Z-080622T2100Z/
BERKELEY SC-DORCHESTER SC-
456 PM EDT SUN JUN 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR DORCHESTER AND BERKELEY
COUNTIES WILL EXPIRE AT 500 PM EDT...
AT 453 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3334 8051 3327 8041 3328 8029 3331 8025
3345 8022 3349 8008 3346 7996 3332 7973
3327 7956 3298 8003 3302 8015 3294 8032
3305 8039 3307 8062 3316 8071 3318 8080
TIME...MOT...LOC 2056Z 306DEG 28KT 3321 8009
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:32 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 22, 2:32 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 232 PM EDT SUN JUN 22 2008 .SYNOPSIS... A WEAK TROUGH OF LOW PRESSURE WILL MEANDER OVER CENTRAL/EASTERN SOUTH CAROLINA AND GEORGIA THROUGH TONIGHT...THEN PUSH TOWARD THE COAST MONDAY BEFORE SLOWLY PUSHING THROUGH THE AREA AND OFFSHORE MONDAY NIGHT INTO TUESDAY. HIGH PRESSURE WILL GRADUALLY DEVELOP OVER THE AREA DURING THE MIDDLE AND LATTER PORTION OF THE WEEK...AS A TROUGH DEVELOPS E OF THE APPALACHIANS. && .NEAR TERM /THROUGH TONIGHT/... THE SEVERE THREAT SHOULD DIMINISH THIS EVENING DUE TO LOSS OF HEATING ALTHOUGH CANNOT RULE OUT SOME ISOLATED SEVERE STORMS OVERNIGHT DUE TO LINGERING INSTABILITY...LEFTOVER BOUNDARIES AND ADDITIONAL SHORTWAVE ENERGY APPROACHING FROM THE WEST. WILL TREND POPS FROM 50S EARLY TO 30S/40S LATE. THERE COULD ALSO BE SOME PATCHY FOG LATE. TEMPS WILL BOTTOM OUT AROUND 70 MOST LOCALES. && .SHORT TERM /MONDAY/... THE WET PATTERN WILL CONTINUE THROUGH AT LEAST MON AS THE AREA REMAINS ON THE E SIDE OF AN UPPER TROUGH AND APPROACHING FRONTAL BOUNDARY. ADDITIONAL STRONG TO SEVERE STORMS ARE POSSIBLE AND THE STORM PREDICTION CENTER HAS PLACED OUR AREA IN A SLIGHT RISK FOR SEVERE STORMS. HIGHS WILL ONCE AGAIN REACH NEAR 90 DEGREES IN MOST LOCALES AWAY FROM THE COAST. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... THE LAST OF THE SHORT WAVES ALOFT THAT HAVE BEEN CONSISTENTLY MOVING THROUGH FINALLY LOOKS TO BE MONDAY NIGHT AND EARLY TUESDAY. AS IT DOES SO...THE PERSISTENT LONG WAVE TROUGH OVER THE ERN STATES WILL FINALLY LIFT OUT AND BE REPLACED BY ZONAL FLOW ALOFT THROUGH LATE IN THE WEEK. THIS ALONG WITH A DECREASE IN MOISTURE WILL ALLOW FOR NOT ONLY A DECREASE IN BOTH THE STRENGTH AND COVERAGE OF CONVECTION...BUT ALSO FOR HOTTER TEMPS DURING THE MID AND LATE WEEK. FOR MONDAY NIGHT...MOST OF THE DAYTIME CONVECTION WILL BE DONE WITH BY SUNSET. BUT WITH THE RIGHT READ QUAD OF THE 55-65 KT UPPER LEVEL JET...A 20-30 KT LOW LEVEL JET...A SHORT WAVE ALOFT AND THE APPROACH OF THE FRONTAL BOUNDARY WE DO NEED TO MAINTAIN SMALL POPS THROUGH THE NIGHT. MIN TEMPS WILL RANGE FROM SOME UPPER 60S FAR INLAND TO THE LOWER AND MIDDLE 70S ELSEWHERE. TUESDAY LOOKS TO BE A QUIETER DAY THAN LATELY REGARDING ANY SHOWERS AND TSTMS...AS THE REMNANTS OF THE FRONTAL BOUNDARY PUSHES INTO THE NEARBY ATLC AND DISSIPATES. WITH BOTH WARMER MID LEVEL TEMPS...SINKING MOTION WITH THE LEFT REAR QUAD OF THE UPPER JET...LIMITED MOISTURE /PWATS UNDER 1.25 INCHES IN MANY LOCATIONS/ AND WEAK INSTABILITY...RAIN CHANCES LOOK NO MORE THAN 20 PERCENT. BEST LIFT LOOKS TO BE ALONG THE SEA BREEZE BOUNDARY NEAR THE COAST...BUT WITH OFFSHORE SYNOPTIC FLOW IT WILL STRUGGLE TO PUSH MUCH FURTHER INLAND THAN THE US-17 CORRIDOR DURING THE AFTN/EVENING. IT IS ALONG THIS BOUNDARY THAT WE WILL CONSIDER SMALL POPS. DEW POINTS WILL MIX DOWN ON TUESDAY WITH THE OFFSHORE FLOW...AND RH LEVELS INLAND COULD FALL TO LESS THAN 30 PERCENT. WITH RISING HEIGHTS ALOFT...AND INCREASING 1000-850 THICKNESS...TEMPS WILL CLIMB INTO AT LEAST THE MID 90S MOST LOCATIONS. EVEN THE BEACHES WILL BE CLOSE TO 90 AS THE SEA BREEZE DOES NOT FORM UNTIL EARLY OR MID AFTN. WEDNESDAY THROUGH FRIDAY WE SEE ATLC HIGH PRES OVER OR NEAR THE FORECAST AREA...WITH A LEE SIDE TROUGH SE OF THE APPALACHIANS. WHILE THERE IS A LITTLE BETTER INSTABILITY THAN ON TUESDAY...MAIN FORCING IS A RESULT OF THE SEA BREEZE...AND MOISTURE IS SOMEWHAT LIMITED WITH PWATS 1.5-1.75 INCHES. THIS LOOKS TO RESULT IN NO MORE THAN SLIGHT CHANCE POPS NEAR THE SEA BREEZE BOUNDARY...WHICH WOULD BE DIURNALLY DRIVEN. CONTINUED ZONAL FLOW ALOFT WITH HIGH 1000-850 THICKNESS RESULTS IN TEMPS CLIMBING WELL INTO THE 90S AND THE POSSIBILITY OF SOME HEAT INDICES 100 OR HIGHER. FOR NEXT WEEKEND...A RETURN OF GREATER MOISTURE AND PERHAPS WEAK SHORT WAVES ALOFT WILL MEAN A LITTLE BETTER CHANCE OF PRECIP AND MAYBE TEMPS A FEW DEGREES LOWER. HOWEVER...HIGHER DEW POINTS AS A RESULT WOULD MEAN HEAT INDICES OF 100 OR GREATER ARE STILL LIKELY. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... A CONTINUATION OF THE PAST COUPLE OF DAYS ARE IN STORE FOR THIS AFTERNOON. ISOLATED SHOWERS/THUNDERSTORMS HAVE BEGUN TO DEVELOP THIS AFTERNOON AND WITH MANY BOUNDARIES IN THE AREA INCLUDING THE SEA BREEZE...SOME COULD BECOME STRONG TO SEVERE. EXPECT ACTIVITY TO STAY WEST OF THE TERMINALS BUT CAN/T RULE OUT A VICINITY THUNDERSTORM. WILL CONTINUE TO MONITOR THE SITUATION AS RADAR TRENDS BECOME MORE EVIDENT AND AMEND AS NEEDED. EXPECT VFR CONDITIONS EXCEPT IN/NEAR THUNDERSTORMS. FOG DEVELOPMENT OVERNIGHT LOOKS MINIMAL AS A SIMILAR REGIME OF THE PAST FEW DAYS PERSISTS. EXTENDED AVIATION OUTLOOK...OCNL MVFR CONDITIONS ARE EXPECTED IN SHRA/TSRA MONDAY...THEN GENERALLY VFR CONDITIONS ARE ANTICIPATED THE REST OF THE WEEK. && .MARINE... TONIGHT THROUGH MONDAY...S/SW WINDS AROUND 15 KT WITH GUSTS TO 20 KT ARE EXPECTED TO PREVAIL THROUGH TONIGHT ACROSS ALL WATERS AHEAD OF AN INLAND TROUGH OF LOW PRESSURE. SEAS WILL MAINLY BE 2-4 FT THROUGH TONIGHT...HIGHEST BEYOND 20 NM OUT. MONDAY NIGHT THROUGH FRIDAY...THE FRONTAL BOUNDARY THAT HAS PERSISTED IN AND NEAR THE AREA THE PAST SEVERAL DAYS WILL BEGIN TO PUSH E AND SE MONDAY NIGHT. AHEAD OF THE FRONT A 20-25 KT LLJ WILL DEVELOP ACROSS THE MARINE AREA INTO EARLY TUESDAY...ALLOWING FOR THE TYPICAL S-SW NOCTURNAL SURGE ACROSS THE COASTAL WATERS. WINDS WILL REACH NEAR 20 KT OR EVEN A LITTLE HIGHER OVER THE ATLC...AND CLOSE TO 15 KT IN CHARLESTON HARBOR. SEAS WILL BUILD TOWARD 4 OR 5 FT...BUT CURRENT INDICATIONS ARE THAT WE REMAIN JUST BELOW ANY SCA CRITERIA. ON TUESDAY THE WEAK FRONTAL BOUNDARY BECOMES DIFFUSE AS IT PUSHES INTO THE MARINE AREA...AND LOOKS TO DISSIPATE DURING THE DAY. OFFSHORE WINDS IN WAKE OF THE FRONT WILL BECOME ONSHORE AGAIN IN THE AFTN/EVENING WITH THE SEA BREEZE...BUT NO MORE THAN 10 OR 15 KT BY LATE IN THE DAY. ATLC HIGH PRES WILL THEN EXTEND W ACROSS N FL AND S GA THROUGH LATE IN THE WEEK. THIS WILL RESULT IN THE TYPICAL SWLY SYNOPTIC FLOW...WITH VEERING WINDS AT NIGHT/MORNING AND BACKING WINDS DURING AFTN/EVENING. WIND SPEEDS WILL BE CAPPED AT 15 KT AND SEAS AT 3 OR 4 FT...ALTHOUGH WILL NEED TO CLOSELY WATCH FOR SLIGHTLY HIGHER CONDITIONS WITH THE SEA BREEZE DURING THE AFTN/EVENING HOURS...AND WITH SUBTLE SURGES AT NIGHT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && RJB/33
Hazardous weather outlook, Jun 22, 3:32 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 332 PM EDT SUN JUN 22 2008 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-231000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 332 PM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...CONDITIONS ARE AGAIN FAVORABLE FOR SCATTERED THUNDERSTORMS ACROSS MUCH OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA TODAY AND INTO TONIGHT. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE...ESPECIALLY ALONG AND WEST OF INTERSTATE 95 IN GEORGIA AND WEST OF HIGHWAY 17 IN SOUTH CAROLINA. THE MAIN HAZARDS ASSOCIATED WITH SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL...POSSIBLY IN EXCESS OF QUARTER SIZE. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL LAST UNTIL 8 PM. IN ADDITION...THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING DEADLY LIGHTNING AND TORRENTIAL RAINFALL THAT COULD RESULT IN PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SEVERE THUNDERSTORMS...THE COMBINATION OF A POTENT UPPER LEVEL DISTURBANCE AND A SURFACE COLD FRONT WILL APPROACH THE SOUTHEAST COAST MONDAY INTO TUESDAY. THESE DISTURBANCES...WORKING WITH THE AFTERNOON SEA BREEZE AND A CONTINUED UNSTABLE AIRMASS...MAY LEAD TO A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA MONDAY AFTERNOON AND EVENING. THE MAIN HAZARDS FROM THE STRONGEST STORMS THAT DEVELOP WILL BE GUSTY WINDS...HAIL... FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. SHOULD THE SURFACE AND UPPER LEVEL DISTURBANCES BE SLOWER TO MOVE OFFSHORE ON TUESDAY...THE RISK OF STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE PRESENT TUESDAY MORNING INTO EARLY TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RJB
In the hours before
Special weather statement, Jun 22, 2:36 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 236 PM EDT SUN JUN 22 2008 GAZ087-088-221900- JENKINS-SCREVEN- 236 PM EDT SUN JUN 22 2008 ...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY AND SCREVEN COUNTY THROUGH 300 PM EDT... AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR MILLEN...MOVING EAST AT 14 MPH. AREAS IN AND AROUND BUTTS...EMMALANE...MILLEN...SCARBORO AND WOODCLIFF WILL BE IMPACTED THROUGH 300 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.
Local storm report, Jun 22, 2:47 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
247 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG BLACK CREEK 33.28N 80.26W
06/22/2008 BERKELEY SC NWS EMPLOYEE
SEVERAL LARGE TREE LIMBS DOWN. ALSO ESTIMATES 50 MPH
WINDS.
&&
33Special weather statement, Jun 22, 3:30 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 330 PM EDT SUN JUN 22 2008 GAZ087-088-100-101-SCZ040-042-222000- ALLENDALE-BULLOCH-EFFINGHAM-HAMPTON-JENKINS-SCREVEN- 330 PM EDT SUN JUN 22 2008 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BULLOCH COUNTY...JENKINS COUNTY...SCREVEN COUNTY...ALLENDALE COUNTY AND HAMPTON COUNTY THROUGH 400 PM EDT... AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED NEAR WHITE HILL...OR ABOUT OVER SYLVANIA...MOVING EAST AT 22 MPH. AREAS IN AND AROUND ESTILL...SCOTIA...SHIRLEY...CAPTOLO...DOVER... HUNTERS...KILDARE...NEWINGTON AND OLIVER WILL BE IMPACTED THROUGH 400 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 22, 3:43 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 343 PM EDT SUN JUN 22 2008 GAZ087-088-099-100-222015- BULLOCH-CANDLER-JENKINS-SCREVEN- 343 PM EDT SUN JUN 22 2008 ...STRONG THUNDERSTORMS WILL IMPACT CANDLER COUNTY...BULLOCH COUNTY...JENKINS COUNTY AND SCREVEN COUNTY THROUGH 415 PM EDT... AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WOODCLIFF TO 8 MILES NORTH OF OLIFFTOWN...OR ALONG A LINE EXTENDING FROM 7 MILES WEST OF SYLVANIA TO 11 MILES EAST OF SWAINSBORO...MOVING SOUTHEAST AT 15 MPH. AREAS IN AND AROUND BUTTS...CAPTOLO...DOVER...PORTAL...ROCKY FORD... SCARBORO AND WOODCLIFF WILL BE IMPACTED THROUGH 415 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION.
Local storm report, Jun 22, 3:48 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
348 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG CHICORA 33.27N 80.11W
06/22/2008 BERKELEY SC PUBLIC
TREE AND POWER LINES DOWN.
&&
33Local storm report, Jun 22, 3:49 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
349 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 3 E FOUR POINTS 32.67N 81.94W
06/22/2008 E0.25 INCH JENKINS GA TRAINED SPOTTER
&&
VBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:51 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 54 min |
| Jun 22, 3:56 PM EDT | Areal Flood Advisory | CHS | Hampton | 62 min |
| Jun 22, 4:15 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 60 min |
| Jun 22, 5:20 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 55 min |
| Jun 22, 5:34 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Hampton, Jasper | 56 min |
| Jun 22, 5:54 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Dorchester | 66 min |
| Jun 22, 6:01 PM EDT | Special Marine Warning | CHS | 89 min | |
| Jun 22, 6:58 PM EDT | Special Marine Warning | CHS | 92 min | |
| Jun 22, 7:00 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton | 47 min |
| Jun 22, 7:30 PM EDT | Special Marine Warning | CHS | 80 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.